Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Jacksonville, FL

March 17, 2016Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 17, 2016, 3:48 PM EDT for Camden County, Glynn County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2016, 3:48 PM EDT (19:48 UTC)
Expired
Mar 17, 2016, 4:15 PM EDT
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS52 KJAX 171948
SVRJAX
GAC039-127-172015-
/O.NEW.KJAX.SV.W.0017.160317T1948Z-160317T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GLYNN COUNTY IN SOUTHEASTERN GEORGIA...
  NORTHEASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 415 PM EDT

* AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEKYLL
  ISLAND...OR NEAR BRUNSWICK...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRUNSWICK...ST. SIMONS ISLAND...JEKYLL ISLAND AND DOVER BLUFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3117 8135 3114 8137 3105 8141 3106 8151
      3104 8150 3098 8141 3090 8141 3100 8147
      3099 8147 3098 8149 3095 8145 3092 8148
      3096 8159 3111 8158 3111 8149 3115 8144
      3112 8141
TIME...MOT...LOC 1948Z 266DEG 19KT 3107 8148 

HAIL...1.00IN
WIND...60MPH
 
$$

WALSH
1 follow-up statement
149 
WWUS52 KJAX 172006
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT THU MAR 17 2016

GAC039-127-172015-
/O.EXP.KJAX.SV.W.0017.000000T0000Z-160317T2015Z/
GLYNN GA-CAMDEN GA-
406 PM EDT THU MAR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES WILL EXPIRE AT 415 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3117 8135 3114 8137 3105 8141 3106 8151
      3104 8150 3098 8141 3090 8141 3100 8147
      3099 8147 3098 8149 3095 8145 3092 8148
      3096 8159 3111 8158 3111 8149 3115 8144
      3112 8141
TIME...MOT...LOC 2004Z 266DEG 19KT 3107 8148 

$$

WALSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:43 PM EDT, 5 minutes earlier.

Area forecast discussion, Mar 17, 3:43 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT THU MAR 17 2016

.NEAR TERM (THROUGH FRIDAY)...

TONIGHT... SHORT WAVE TRAVERSING THE AREA THIS AFTERNOON WILL MOVE
OFFSHORE THIS EVE. SCATTERED SHOWERS AND STORMS WILL CONTINUE MAINLY
ALONG AND SOUTH OF THE I-10 CORRIDOR THIS AFTERNOON...THEN TAPER OFF
AND END THIS EVE AS THE SHORT WAVE MOVES OFFSHORE. HOWEVER...WILL
KEEP CHANCE POPS GOING TONIGHT FOR SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY DUE TO STALLED FRONTAL BOUNDARY ACROSS SE GA.

FRIDAY...  FRONT WILL REMAIN NEARLY STATIONARY ACROSS EXTREME SE
GA/NE FL WITH PW'S INCREASING TO AROUND 1.4 INCHES. SHORT WAVE
ENERGY WILL COMBINE WITH THE FRONT...AIDED BY THE RIGHT REAR QUAD OF
A SUB-TROPICAL JET...TO PRODUCE SCT/NUMEROUS SHOWERS WITH BEST
CHANCES DURING THE AFTERNOON. TEMPS STILL FAIRLY COOL ALOFT ALONG
WITH DECENT MID LEVEL SHEAR... SO A FEW EMBEDDED STORMS POSSIBLE.
DAYTIME TEMPS COOLER DUE TO CLOUD COVER.

.SHORT TERM.../FRIDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL
PATTERN HAS A BROAD TROUGH THAT EXTENDS FROM THE UPPER MIDWEST INTO
THE MID SOUTH. SEVERAL UPPER LEVEL DISTURBANCES WILL SWEEP THROUGH
THE BASE OF THE BROAD TROUGH. THE UPPER LEVEL TROUGH SLOWLY MIGRATES
EASTWARD, KEEPING THE COLD FRONT STATIONARY ALONG THE NORTHERN GULF
COAST EXTENDING EASTWARD NEAR SAINT MARY'S RIVER THROUGH SATURDAY
NIGHT.

THIS TROUGH FINALLY DIGS EAST-SOUTHEASTWARD TOWARDS THE MID-
ATLANTICSTATES ON SUNDAY. INTERMITTENT PERIODS OF MAINLY LIGHT RAIN
ARE EXPECTED THROUGH EARLY SUNDAY MORNING. POCKETS OF MODERATE TO
HEAVY RAIN ARE POSSIBLE AND THESE POCKETS OF HEAVIER RAINFALL WILL
BEMAINLY ASSOCIATED WITH LIMITEDCONVECTION OR PERSISTENT RAIN
ALONGTHE STALLED SURFACE FRONT. DURING THE BEGINNING PART OF WEEKEND
WE WILL HAVE CLOUDY SKIES, WHICH WILL MODERATE TEMPERATURES. LOWS ON
FRIDAY NIGHT WILL BE IN THE 58 TO 63 DEGREE RANGE ACROSS SE GA AND
NE FL, WITH MIN TEMPS DIPPING ABOUT 5 DEGREES ACROSS SE GA AS FRONT
SLIPS SOUTH OF THE FL/GA LINE SATURDAYNIGHT. HIGHS SATURDAY WILL BE
IN THE MID 70S SE GA TO LOWER 80S ACROSS NORTH CENTRAL FLORIDA. ON
SUNDAY...WITH FROPA COMPLETELY THROUGH HIGHS WILL BE ABOUT 8 TO 10
DEGREES COOLER THAN SATURDAY AS PRECIPITATION SLIDES OFF INTO THE
ADJACENT ATLANTIC DURING THE DAY SUNDAY.

.LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/...A COLDER AND DRIER
AIRMASS WILL QUICKLY SLIDE INTO THE AREA SUNDAY NIGHT WITH MORNING
LOWS DROPPING INTO THE LOWS DROPPING TO THE 40S, EXCEPT UPPER 30S
FAR NORTHERN REACHES OF THE CWA WITH HIGH PRESSURE IN PLACE AND
CLEAR SKIES. HIGH PRESSURE WILL THEN PROGRESS OFF THE SOUTHEAST
U.S.COAST BY TUES EVENING AS ZONAL FLOW ALOFT DEVELOPS IN THE WAKE
OF THE DEPARTING TROUGH. THEN WE WILL WARM UP QUICKLY AGAIN, WITH
HIGHS IN THE 70S AND LOWS IN THE 50S RETURNING BY MID-WEEK WITH
HIGHS IN THE 80S BY THURSDAY. A TROUGH FROM CALIFORNIA WILL PROGRESS
INTO THE DESERT SOUTHWEST THURSDAY. HEIGHTS ALOFT WILL RISE LOCALLY
IN RESPONSE TO THIS WEATHER PATTERN...WITH ABOVE AVERAGE TEMPS AND
GRADUALLY INCREASING LOW-LEVEL MOISTURE EXPECTED. ISOLATED SHOWERS
WILL BE POSSIBLE BY THURS AFTERNOON OVER NORTH CENTRAL FLORIDA
INLAND AREAS.

&&

.AVIATION...SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE MAINLY
ALONG AND SOUTH OF THE I-10 CORRIDOR THIS AFTERNOON. HAVE VCTS AT
ALL NE FL TERMINALS...WITH TEMPO GROUPS FOR TSRA AND MVFR AT MOST
TERMINALS...EXCEPT SSI AND SGJ. CONVECTION SHOULD BE MOVING OUT
AND/OR DISSIPATE AFTER ABOUT 00Z.

&&

.MARINE...PREDOMINATE W/SW WINDS EXPECTED THROUGH EARLY FRIDAY AHEAD
OF AN APPROACHING FRONTAL BOUNDARY. FRONT WILL MOVE INTO AREA WATERS
FRIDAY AND STALL...AND MOVE BACK NORTH AS A WARM FRONT FRI NIGHT AS
A SFC LOW DEVELOPS ACROSS THE SERN U.S. FRIDAY NIGHT. THE LOW WILL
LIFT NE TO THE NC COAST SATURDAY NIGHT WITH TRAILING COLD FRONT
PUSHING ACROSS THE WATERS. SMALL CRAFT ADVISORIES ARE POSSIBLE
OFFSHORE SUNDAY NIGHT AND MONDAY AS THE GRADIENT TIGHTENS BETWEEN
THE DEPARTING LOW AND STRONG HIGH PRESSURE BUILDING ACROSS THE LOWER
MISS VALLEY.

RIP CURRENTS: LOW RISK INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  72  58  73 /  50  60  70  70
SSI  61  69  59  72 /  40  50  70  70
JAX  62  75  60  76 /  40  60  70  70
SGJ  62  73  61  77 /  30  60  70  70
GNV  63  80  61  79 /  30  60  70  70
OCF  62  81  62  80 /  20  40  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/SC/RW
Hazardous weather outlook, Mar 17, 3:48 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT THU MAR 17 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-181000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
348 PM EDT THU MAR 17 2016

...STRONG STORMS POSSIBLE THIS AFTERNNON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT
SAGS SOUTH TOWARDS THE AREA. MOST OF THE ACTIVITY WILL BE
ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA.
SOME OF THESE STORMS COUPLE PRODUCE HAIL...IN ADDITION
TO FREQUENT LIGHTNING AND GUSTY WINDS...AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MORE NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH SATURDAY NIGHT. ISOLATED STRONG THUNDERSTORMS WILL
BE POSSIBLE SATURDAY AND SATURDAY NIGHT AS A COLD FRONT APPROACHES
AND MOVES THROUGH THE AREA.

SMALL CRAFT ADVISORIES ARE POSSIBLE FOR PORTIONS OF THE COASTAL
WATERS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Mar 17, 3:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT THU MAR 17 2016

GAZ154-166-172015-
COASTAL GLYNN GA-COASTAL CAMDEN GA-
341 PM EDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 415 PM EDT...

AT 339 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BRUNSWICK...MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...JEKYLL ISLAND AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3112 8141 3100 8140 3102 8143 3106 8143
      3104 8146 3106 8151 3098 8141 3089 8141
      3098 8163 3098 8160 3101 8163 3111 8160
      3114 8143 3112 8142 3116 8136 3113 8139
      3114 8137 3113 8136
TIME...MOT...LOC 1939Z 266DEG 19KT 3104 8156

WALSH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:41 PM EDTSpecial Weather StatementJAXCamden34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.